Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Can a flu shot cause muscle damage ?

can a flu shot cause muscle damage?? I received the shot several months ago and now have an indent in my upper arm that is very tender to the touch. When the nurse gave me the shot I remember thinkin she did something wrong because it burned really bad and instantly turned into a tight red knot. I am a 24 year old female with no medical problems. Thank you
Asked On : Mon, 7 Feb 2011
Answers:  3 Views:  664
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello.welcome.Injectabes can sometimes cause local irritation in the muscles which lasts for few days and then it becomes alright.But if even after several months of the shot,it is very tender it means there may be some local collection of pus.You should be seen by the surgeon.Good luck.
Answered: Sun, 11 Sep 2011
I find this answer helpful
General & Family Physician Dr. Prahlad S. Patki's  Response
Thanks for the query. It appears to be injection induced myalgia ( Muscle pain ). Local fermentation and analgesic like Paracetamol tablet should clear this problem. I only hope it is not an injection abscess. If the pain is very severe, local area if red and hot, please visit your doctor to rule out Injection absecess. This may require a small incision and draining the content.
Hope you are fine now.
Answered: Tue, 13 Sep 2011
I find this answer helpful
  Anonymous's Response
She probably used the wrong technique while injecting you. Keep monitoring it for infection or if your tenderness persistes your best bet would be to actually have your physician take a look at it just in case.
P.S. make sure never to get an injection from this nurse again!
Answered: Mon, 7 Feb 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor